Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 18, 2004, 6:15 PM CDT for DeSoto County, Mississippi. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 18, 2004, 7:45 PM CDT
- In force
- 90 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County DeSoto County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 182315 FFWMEM MSC033-190045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 615 PM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEAST DESOTO COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 745 PM CDT * AT 612 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN ACROSS NORTHEAST DESOTO COUNTY. WEATHER RADAR ESTIMATES THAT TWO AND A HALF INCHES OF RAIN HAS FALLEN ACROSS THE AREA SINCE 4 PM CDT. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH 7 PM CDT AND ANOTHER INCH OR TWO OF RAIN IS POSSIBLE. * CITIES AFFECTED THROUGH 745 PM CDT INCLUDE... OLIVE BRANCH...LEWISBURG .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3500 8972 3484 8971 3485 8993 3501 8993 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:22 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 18, 3:22 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 322 PM CDT FRI JUN 18 2004 .DISCUSSION... AT 3 PM...CONVECTIVE DEVELOPMENT CONTINUES ALONG LINE FROM ST. LOUIS TO THE TX/OK RED RIVER BORDER AREA ALONG THE FRONTAL BOUNDARY. THESE STORMS WILL MOVE AT A SLOW CLIP EASTWARD PERHAPS GIVING THE BEST CHANCES OF EARLY NOCTURNAL ACTIVITY ACROSS NE ARKANSAS AND THE MISSOURI BOOTHEEL REGION...WHERE HIGHEST CHANCES ARE EARMARKED FOR THE FORECAST TONIGHT. THE PROXIMITY OF FRONT...INTERACTING WITH THE HEATING OF THE DAY...AND AN UNSTABLE AIRMASS WILL BE THE IMPETUS FOR THE GENESIS OF SCATTERED THUNDERSTORMS OVER PORTIONS OF THE WFO MEMPHIS AREA OF RESPONSIBILITY ON SATURDAY. TWO SITUATIONS CAN OCCUR SUNDAY. FIRST...THE FRONT HAS HAD ALREADY PROGRESSIVELY MADE IT THROUGH THE MIDSOUTH. THIS WILL LEAD TO A MORE BUT BRIEF NORTHERLY FLOW AND SLIGHTLY MORE STABLE AIRMASS WITH HIGH PRESSURE OVER THE MIDWEST. SECOND...THE AREA WILL REMAIN IN THE WARM SECTOR...AS THE FRONTAL BOUNDARY STALLS TO OUR WEST AND NORTH. THIS SITUATION WOULD LEAD TO MORE CONVECTION UPSTREAM OR NEAR THE MID SOUTH. WENT WITH FORMER SITUATION...BUT WITH PAST JUNE 2004 HISTORY...PROGRESSIVE MOVEMENT OF FRONTAL FEATURE IS NOT PROBABLE. IT APPEARS FRONTAL BOUNDARY WILL PUSH BACK NORTH DURING THE WEEK...AND BE IN CLOSE PROXIMITY...NEAR THE NORTHERN PRECIPICE OF THE FORECAST AREA THROUGH END OF THE WEEK. THIS WILL CONTINUE THE ANOMALOUS ACTIVE JUNE WITH TROPICAL AIRMASS STILL IN PLACE. REFLECTED THESE THOUGHTS BY KEEP CHANCES OF TSTMS IN THE AREA THROUGH MOST THE WEEK...PARTICULARLY ALONG THE NORTHERN FRINGES NEAR KENTUCKY AND MISSOURI. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && CORDERO
Hazardous weather outlook, Jun 18, 3:55 PM CDT, 2 hours 20 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 355 PM CDT FRI JUN 18 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-191000- ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS- CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR- DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN- GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN- ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS- LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS- OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS- PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR- TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS- UNION MS-WEAKLEY TN-YALOBUSHA MS- 355 PM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING MAINLY WEST OF LINE FROM UNION CITY TENNESSEE TO WYNNE ARKANSAS. AN VERY SLOW ENCROACHING COLD FRONT...PLENTIFUL MOISTURE AND AN UNSTABLE ATMOSPHERE WILL BRING ISOLATED STRONG TO SEVERE THUNDERSTORMS INTO THE EARLY EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... ISOLATED STRONG THUNDERSTORMS ARE FEASIBLE LATE SATURDAY AFTERNOON AND EARLY SATURDAY EVENING ACROSS THE MID SOUTH. MOST STORMS ARE EXPECTED NOT TO BECOME STRONG...A FEW WILL. THE MAIN CONCERN WILL BE FOR SMALL HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. EXPECT THE THUNDERSTORM ACTIVITY TO TAPER OFF AROUND SUNSET SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.